Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What is the cause for itchy and reddish edges with discoloration on inner thighs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hello, I am male, 31, 6ft, 194-200 lbs (depending on the day). I smoke, have Asthma, and Bipolar Type-2. Just being thorough I guess. My problem is a Gray with reddish edges discoloration of Crotch/Inner Thigh that has an almost constant cycle of itching to fine, back to itching. The itching can almost be a burning sensation sometimes. After I shower its fine for a couple hours (no odor, minimal itching) then it returns. I have not been in a sexually active relationship for almost five years and this showed up about 6 months ago. I thought it was just dry skin and tried lotion but then the skin started discoloring so I thought it might have to do with my trimmers and bought a new set.
Posted Tue, 17 Dec 2013 in General Health
Answered by Dr. Prasad 1 hour later
Brief Answer: Jock itch!! Detailed Answer: Hi, Your description of rashes and the itching and the burning sensation sounds like Jock itch to me. We call this as tinea cruris in medical terms. It is caused by a superficial fungus that thrives on moist environment. I recommend you to use topical antifungal agents such as lotrimin on this area for couple of weeks. If feasible visit your local physician for a prescription of oral antifungal drugs. I use tab fluconazole 150 mg twice a day for 14 days in such condition. As you see the doctor, it would be a good idea to get your blood sugar checked. In the interim, keep the area clean and dry. Maintain good hygiene. And use good absorbing cotton body wears. Hope this helps. Feel free to ask for clarification. Good wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor